# SDR CALA9601647

- Difficulty date: November 17, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N83873
- Make and model: Doug DC-9-82
- Aircraft serial: 49121
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: 1040T1005
- Condition: Shorted
- Location: Pedestal
- Part time: 21,178 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE WITH AN ELECTRICAL ODOR BEGAN COMING FROM CENTER PEDESTAL WHILE INFLIGHT.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE SPOILER AUTOMATIC ACTUATOR BURNT AND SHORTING.  THE SPOILER AUTOMATIC ACTUATOR WAS REMOVED AND REPLACED AND OPERATIONAL CHECKS WERE GOOD.
